Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 80, NWS Midland/Odessa, TX

May 10, 2015Reagan County, Upton County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2015, 1:02 AM CDT for Reagan County, Upton County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2015, 1:02 AM CDT (06:02 UTC)
Expired
May 10, 2015, 2:00 AM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:51 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3886 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS54 KMAF 100602
SVRMAF
TXC383-461-100700-
/O.NEW.KMAF.SV.W.0080.150510T0602Z-150510T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 AM CDT SUN MAY 10 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REAGAN COUNTY IN WEST TEXAS...
  SOUTHEASTERN UPTON COUNTY IN WEST TEXAS...

* UNTIL 200 AM CDT

* AT 100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF BEST...AND MOVING NORTHEAST AT 25 MPH.  THIS STORM WILL IMPACT
  SR 137.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  STILES AND NORTH REAGAN FIRE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3133 10127 3122 10162 3108 10161 3109 10206
      3165 10161 3165 10126
TIME...MOT...LOC 0601Z 231DEG 32KT 3131 10155

HAIL...1.75IN
WIND...60MPH

$$
1 follow-up statement
981 
WWUS54 KMAF 100637
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 AM CDT SUN MAY 10 2015

TXC383-461-100700-
/O.CON.KMAF.SV.W.0080.000000T0000Z-150510T0700Z/
REAGAN TX-UPTON TX-
137 AM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UPTON AND REAGAN COUNTIES UNTIL 200 AM CDT...

AT 133 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
STILES...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN REAGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3154 10158 3165 10126 3133 10127 3122 10162
      3108 10161 3109 10206
TIME...MOT...LOC 0636Z 231DEG 32KT 3140 10129

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:48 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 9, 11:48 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CDT Sat May 9 2015

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

VFR conditions are expected for the next 24 hours.  Winds will be
fairly light with occasional gusts.  Winds will mostly be out of the
north overnight but will be variable.

&&

.PREV DISCUSSION... /ISSUED 1052 PM CDT Sat May 9 2015/

UPDATE...

Update to include Severe Thunderstorm Watch number 152 until 3 am
CDT.

DISCUSSION...

As of 10/03Z, a Pacific cold front has pushed to the eastern
fringe of the forecast area where it is meeting up with a
retreating dryline.  The atmosphere is moist and very unstable
along and east of the dryline with CAPE values conservatively
around 3000 J/Kg.  Mid level lapse rates are indicated to be
around 8C and 0 to 6 km bulk shear 50 to 60kt above the dryline/
front intersection over the Lower Trans Pecos and eastern Permian
Basin.  There also appears to be a subtle shortwave trough moving
toward the Big Bend region on Water Vapor imagery attended by a
110kt h25 jet. Considering all of the above, think thunderstorms
will initiate over the eastern Permian Basin and Lower Trans
Pecos in the next couple of hours, conglomerate into a Mesoscale
Convective System and move east and northeast into central/
northern Texas overnight.  Large hail and damaging winds will be
possible with these storms.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 9, 1:47 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CDT SAT MAY 9 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
147 PM CDT SAT MAY 9 2015 /1247 PM MDT SAT MAY 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER THE
SOUTHEASTERN PERMIAN BASIN AND LOWER TRANS PECOS. ANY STORMS THAT
DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...LARGE
HAIL...DAMAGING WINDS...AND BRIEF...HEAVY RAINFALL.

STRONG WEST WINDS WILL CONTINUE THROUGH THE GUADALUPE MOUNTAINS
INTO TONIGHT. A HIGH WIND WARNING IS IN EFFECT.

LOW HUMIDITIES AND STRONG WINDS ARE COMBINING TO CREATE HIGH FIRE
DANGER ACROSS SE NM AND THE GUADALUPE MOUNTAINS THIS AFTERNOON.
THIS DANGER WILL DIMINISH AFTER SUNSET AS WINDS DECREASE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY THE MIDDLE TO END
OF NEXT WEEK. SEVERE WEATHER AND FLOODING MAY AGAIN BE A THREAT SO
STAY TUNED TO THE FORECAST OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 9, 8:05 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             1 E PLEASANT FARMS      31.68N 102.32W
05/05/2015  E1.00 INCH       ECTOR              TX   PUBLIC

            REPORTED NEAR FM 1787 AND HWY 385

&&

AMBER.HLUCHAN
Special weather statement, May 9, 11:33 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1133 PM CDT SAT MAY 9 2015

TXZ070-100445-
REAGAN-
1133 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN REAGAN COUNTY UNTIL 1145 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL REAGAN
COUNTY AT 1134 PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO NICKEL HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3136 10131 3149 10144 3163 10127 3151 10126
      3138 10126
TIME...MOT...LOC 0434Z 230DEG 23KT 3149 10129
Local storm report, May 10, 12:06 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 AM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             BAKERSFIELD             30.89N 102.30W
05/10/2015  E1.75 INCH       PECOS              TX   LAW ENFORCEMENT

&&

72

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:33 PM CDTSpecial Weather StatementMAFReagan12 min
May 9, 11:52 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton53 min
May 10, 12:00 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan, Upton60 min
May 10, 12:34 AM CDTTornado WarningMAFPecos26 min
May 10, 12:41 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell64 min
May 10, 12:52 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Reagan, Terrell, Upton3 hr
May 10, 12:54 AM CDTTornado WarningMAFReagan36 min
May 10, 12:57 AM CDTSevere Thunderstorm WarningMAFPecos48 min
May 10, 1:45 AM CDTSpecial Weather StatementMAFTerrell30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.